| Model Number |
GLENOID IMPACTOR |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/23/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported, during the 1st decontamination of the instrument it was noted that even after washing, bloody fluid trickled out from between the white cap and the metal handle.This instrument is used as an inserter and therefore has pressure applied during its use.In evaluating the device we noted in recreating pressure, we could observe bloody fluid continue to seep out from between the 2 pieces.The instrument was soaked for several minutes and pressure was reapplied, with again the same results.In attempts to clean it we soaked the item in bleach for 30 minutes.
Additional Manufacturer Narrative
Complaint confirmed, even though the device was cleaned by the customer prior to receipt and no fluid was observed, the cavity between the impactor head and shaft disk was found to contain undetermined dried residue.The mating surfaces of both components were also found to be discolored/stained.No damage or gap was observed between the components during visual inspection.The cause is undetermined, however a likely cause is bodily fluid ingress during surgery.